Baclofen-induced Tourette-like Syndrome: tics and echolalia

Baclofen-induced Tourette-like Syndrome: tics and echolalia

Published: 04 Sep 2017

© Anaesthesia Cases / 2017-0150 / ISSN 2396-8397

Authors

Miss Jessica Yu [1]
Dr E-Lin Ooi [2]
  • [1] Staff Grade, Anaesthesia and surgical intensive care, Changi General Hospital, Singapore, Singapore
  • [2] Consultant, Anaesthesia and surgical intensive care, Changi General Hospital, Singapore, Singapore

Summary

We describe an elderly patient who developed a "Tourette like" syndrome after baclofen was administered. A total of 40 mg baclofen was administered over thirty-six hours to relieve pain following a fall. She became unconscious and subsequently developed muscle tics and echolalia. Two days later she recovered fully and was discharged from hospital after two weeks of rehabilitation. 

How to Submit a Case Report

Only registered users can submit case reports. Registration is free.

Current AAGBI members are automatically registered and just need to log onto the site using either their membership number or email address and click the ‘Submit a Case’ button
www.casereports.org/case-reports/user/login

If you are not an AAGBI member, please apply to become a registered user here: 
www.casereports.org/user/register

If you require assistance, please view our FAQs:
www.casereports.org/faq